Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 262, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Sep 17, 2021, 8:05 PM CDT for Childress County, Hall County, Texas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 17, 2021, 8:05 PM CDT (01:05 UTC)
- Expired
- Sep 17, 2021, 9:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Lubbock, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Childress County, TX, Hall County, TX
The radar
The Altus AFB radar (KFDR), 124 km from the middle of the area, began a volume at 01:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 1.1 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 78 J/kg
- Mixed-layer CIN
- -409 J/kg
- Mixed-layer LCL
- 1740 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 76 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
376
WUUS54 KLUB 180105
SVRLUB
TXC075-191-180200-
/O.NEW.KLUB.SV.W.0262.210918T0105Z-210918T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Lubbock TX
805 PM CDT Fri Sep 17 2021
The National Weather Service in Lubbock Texas has issued a
* Severe Thunderstorm Warning for...
Western Childress County in the Panhandle of Texas...
Northeastern Hall County in the Panhandle of Texas...
* Until 900 PM CDT.
* At 805 PM CDT, a severe thunderstorm was located 10 miles southwest
of Wellington, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Childress and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 10016 3441 10053 3475 10048 3475 10022
TIME...MOT...LOC 0105Z 002DEG 15KT 3476 10035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMCQUEEN1 follow-up statement
781
WWUS54 KLUB 180136
SVSLUB
Severe Weather Statement
National Weather Service Lubbock TX
836 PM CDT Fri Sep 17 2021
TXC075-191-180200-
/O.CON.KLUB.SV.W.0262.000000T0000Z-210918T0200Z/
Childress TX-Hall TX-
836 PM CDT Fri Sep 17 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR WESTERN CHILDRESS AND EAST CENTRAL HALL COUNTIES...
At 836 PM CDT, a severe thunderstorm was located 11 miles southeast
of Memphis, moving south at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Childress and Estelline.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3440 10016 3441 10053 3470 10046 3470 10022
TIME...MOT...LOC 0136Z 000DEG 14KT 3466 10035
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
RMCQUEENWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 17, 6:01 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, Sep 17, 6:01 PM CDT, 2 hours 4 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 601 PM CDT Fri Sep 17 2021 .AVIATION... Overall VFR conditions will prevail. Isolated to scattered showers and thunderstorms will be possible mainly at CDS. Some low clouds could be possible mainly west of the terminals later tonight but is currently not expected to impact the terminals. && .PREV DISCUSSION... /issued 151 PM CDT Fri Sep 17 2021/ SHORT TERM... A cold front with a pronounced north-south orientation continues to move slowly southward and as of 1 PM was generally along a Hobbs to Tulia line. Winds to the north of the front suggest there will be a little more of a push southward, especially toward the northern end before stalling in the face of a warm and well-mixed air mass to the south. At that point there is a rather inconsistent range of solutions regarding convective potential along the stalling front in both the potential itself and, if convection forms, where it will be located. Two mechanisms seem to be at play. The initial one is surface/low level convergence along the boundary, the WRF-NAM being the most bullish with this aspect while the remaining various hi-res models remain rather sparse with their progged precipitation. Those that do convect favor the eastern Panhandle, secondarily down toward the north-central part of the LUB forecast area. This seems reasonable given increasing heights aloft and the relatively deep dry air noted on water vapor imagery this afternoon. Given the inability to rule out evening storms, will continue with a slight chance mention immediately to the east and south of the frontal boundary. The second mechanism appears to be mid level isentropic lift developing later tonight across the eastern Panhandle and western Oklahoma, a solution favored exclusively by the global models. Water vapor imagery suggests the need for some of the modest mid level moisture over Oklahoma to advect back to the west. While not out of the question, at this point that looks unlikely, and without support from the hi-res models, will keep the post-06Z free of precip mention. On Saturday, low level flow backs from north/northeast to east/southeast during the day while upper ridge remains overhead. There are some minor signals that modestly-moist upslope flow might be able to generate a rouge shower or two, but for now the possibility is too remote to insert a mention into the forecast. LONG TERM... The aforementioned cold front is expected to remain stalled over the CWA Saturday evening. There are some indications that moist isentropic ascent along the boundary may lead to some precipitation during the early evening hours tomorrow. However, confidence remains too low to include mentionable PoPs in the forecast at this time. An upper trough will move across the PNW Sunday, and a lee cyclone will form east of the Rockies, resulting in southeasterly winds on Sunday and high temperatures around 5 degrees above normal. A cold front will push a front towards the area on Monday, and the lee cyclone will move to the southeast. As the cyclone moves towards the area, surface winds will become mainly downslope. As the front approaches, it will cause compressional warming. The combination of the downslope flow and compressional warming will result in a hot day Monday, with highs topping out in the mid-90s over the South Plains and near 100 over the Rolling Plains. The cold front will move through the area late Monday and is expected to be a dry passage as it moves through the FA quickly. The front will drop high temperatures into the upper-70s and low-80s through the middle of the week; before an upper high becomes centered near the area, bringing high temperatures back into the mid to upper 80s for the latter part of the week. GKendrick && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 51/99/99
Hazardous weather outlook, Sep 17, 9:25 AM CDT, 10 hours 40 minutes before
Hazardous Weather Outlook National Weather Service Lubbock TX 925 AM CDT Fri Sep 17 2021 TXZ021>044-181430- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 925 AM CDT Fri Sep 17 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...Today and tonight. Isolated to scattered thunderstorms may form along a cold front that will move into the South Plains area late this afternoon to this evening. The strongest storms may be capable of producing wind gusts to near 60 mph with the greatest threat being to the east of a Silverton to Brownfield line. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Sep 17, 7:07 PM CDT, 58 minutes before
Special Weather Statement
National Weather Service Lubbock TX
707 PM CDT Fri Sep 17 2021
TXZ032-180030-
Cottle TX-
707 PM CDT Fri Sep 17 2021
...A strong thunderstorm will impact portions of northeastern Cottle
County through 730 PM CDT...
At 707 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles northwest of Swearingen, or 14 miles north of Paducah, moving
south at 10 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Swearingen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3426 10040 3431 10016 3413 10008 3410 10038
TIME...MOT...LOC 0007Z 347DEG 7KT 3422 10028
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
RMCQUEENThe office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 17, 7:07 PM CDT | Special Weather Statement | LUB | Cottle | 23 min |
| Sep 17, 7:39 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 51 min |
| Sep 17, 8:38 PM CDT | Special Weather Statement | LUB | King | 67 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.